Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 6, 2003, 4:34 PM EDT for Liberty County, Georgia. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 4:34 PM EDT (20:34 UTC)
- Expired
- Aug 6, 2003, 6:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 062036
FFWCHS
GAC179-062230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED AUG 6 2003
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 630 PM EDT
* AT 434 PM EDT...RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL
RAINS ACROSS MUCH OF CENTRAL LIBERTY COUNTY. THE THUNDERSTORMS
PRODUCING THE HEAVY RAIN ARE MOVING NORTHEAST AT 15 MPH...BUT ALSO
BUILDING TO THE NORTHWEST.
* FLASH FLOODING WILL OCCUR IN AND AROUND...
HINESVILLE AND CROSSROADS...
MCINTOSH AND FLEMINGTON...
FORT STEWART...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 843-747-5046.
LAT...LON 3184 8171 3173 8151 3170 8146 3183 8136
3192 8143 3195 8152
$$
242 follow-up statements
000
WGUS72 KCHS 062132
FFSCHS
GAC179-062200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT WED AUG 6 2003
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR LIBERTY COUNTY UNTIL
630 PM EDT...
AT 531 PM RADAR INDICATED PERSISTENT THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL 7 MILES SOUTH OF HINESVILLE NEAR ALLENHURST. LIBERTY
COUNTY 911 REPORTED SEVERAL ROADS WERE NOW CLOSED SOUTH OF THE CITY
OF HINESVILLE AT 525 PM. PERSONS ALONG ROUTE 38 SOUTH OF HINESVILLE
SHOULD SEEK ATTEMPT TO AVOID FLOODED ROADWAYS AND SEEK HIGHER GROUND.
FLASH FLOODING IS EXPECTED IN AND AROUND...ALLENHURST...CROSSROADS...
FLEMINGTON...HINESVILLE AND MCINTOSH.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 843-747-5046.
LAT...LON 3183 8169 3176 8158 3171 8147 3184 8138
3186 8159
$$
24000
WGUS72 KCHS 062202
FFSCHS
GAC179-062230-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED AUG 6 2003
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR LIBERTY COUNTY UNTIL
630 PM EDT...
HEAVY RAINS WERE FINALLY DIMINISHING BETWEEN ALLENHURST AND MCINTOSH.
RADAR RAINFALL ESTIMATE OF 4 TO 5 INCHES HAD FALLEN SINCE 4 PM.
IF THE CURRENT TRENDS CONTINUE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE AT 630 PM.
FLASH FLOODING IS EXPECTED IN AND AROUND...ALLENHURST...LIVE OAK AND
MCINTOSH.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 843-747-5046.
LAT...LON 3185 8144 3176 8146 3177 8163 3183 8165
3187 8153
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:17 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 2:17 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 217 PM EDT WED AUG 6 2003 PUBLIC...SATELLITE AND SOUTHEAST RADAR COMPOSITE SHOWS A LARGE WELL DEFINED COMMA SHAPED AREA OF CONVECTION IN ASSOCIATION WITH THE ELONGATED VORT AXIS MOVING INTO THE TENNESSEE VALLEY AND GULF STATES. THE AXIS IS FORECAST BY THE MODELS TO BE ON THE WESTERN BORDER OF THE FORECAST AREA BY AROUND 12Z THURSDAY. AXIS THEN PASSES THROUGH THE AREA BETWEEN 12-18Z THURSDAY. PLENTY OF MOISTURE AND INSTABILITY AVAILABLE. NICE 850 MB THETA-E RIDGE ALONG THE COAST OVERNIGHT. MAV/FWC MOS HAVE LIKELY POPS OVERNIGHT AND THURSDAY. ETA MOS HAS 30 POPS OVERNIGHT AND LIKELY AT CHS THURSDAY WITH 30 PERCENT AT SAV. WILL GO WITH LIKELY POPS ALL AREAS TONIGHT AND THURSDAY...THOUGH MOST OF THE CONVECTION WILL BE OVER BY MIDDAY. SEMI-PERMANENT EASTERN U.S. UPPER TROF WILL CONTINUE THROUGH THE PERIOD WITH ELONGATED SURFACE LOW PRESSURE ALONG MOST OF THE EAST COAST. NUMEROUS SHORTWAVES ROTATE THROUGH THE UPPER FLOW AND ACT ON THE WARM HUMID UNSTABLE AIRMASS TO PRODUCE CONVECTION. MODELS SHOW ATMOSPHERE BRIEFLY DRYING OUT A BIT ON SATURDAY WITH PW VALUES AROUND 1.5 INCHES...NOT THE 2+ INCHES WEVE HAD FOR A WHILE. NOT MUCH VORT ENERGY EITHER. ETA FORECAST SOUNDING FOR 18Z SATURDAY EVEN SHOWS A WELL DEFINED 650-700 MB CAP. DO NOT WANT TO GO COMPLETELY DRY HOWEVER SO WILL GO WITH EITHER 20 OR 30 POPS FOR MAINLY SEABREEZE CONVECTION. HIGH/LOW TEMPS WILL RELY HEAVILY ON PERSITENCE THROUGH THE PERIOD. LOOKING FURTHER AHEAD THE MRF DEPICTS QUITE A CHANGE TOWARD THE MIDDLE PART OF NEXT WEEK WITH A MAJOR RETROGRADE IN THE SURFACE/UPPER PATTERN. SINCE THIS IS TOWARD THE END OF THE EXTENDED PERIOD I WILL NOT MAKE ANY BIG CHANGES. MARINE...ATLC RIDGE AXIS TO REMAIN SUPPRESSED ACROSS S FL AND THE KEYS THRU LATE WEEK. LOW PRES MAY FORM WITH FAIRLY STRONG SHORT WAVE THAT MOVES INTO SE STATES THU NIGHT. BUT SHORT WAVE AND SFC LOW WILL QUICKLY SHIFT NNE AND AWAY FROM THE AREA BY LATER FRI AND FRI NIGHT. HOWEVER...AS IT DOES SO...THIS WILL ALLOW FOR ATLC RIDGE TO SHIFT A BIT FURTHER N...WHICH MAY EQUATE TO SLGTLY LESS WINDS OVER THE WEEKEND. OTHERWISE...A GENERAL SWLY FLOW TO PERSIST AGAIN THIS FCST PERIOD...BACKING DURING THE DAY AND VEERING AGAIN AT NIGHT. SPEEDS NO HIGHER THAN 15 KT...AS ANY LOW THAT DOES FORM DOES NOT APPEAR TO STRENGTHEN THE PRES GRADIENT. SEAS WILL BE NO HIGHER THAN 4 OR MAYBE 5 FT. .CHS... GA...NONE. SC...NONE. HSA/PM
Hazardous weather outlook, Aug 6, 5:32 AM EDT, 11 hours 2 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 532 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE EDISTO RIVER AT GIVHANS FERRY...THE OGEECHEE RIVER AT EDEN AND THE LOWER SANTEE AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE FOR THE AFOREMENTIONED RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SCW
In the hours before
Special weather statement, Aug 6, 3:22 PM EDT, 1 hour 12 minutes before
GAZ116-117-119-139-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 400 PM EDT... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF BELFAST...OR ABOUT 10 MILES SOUTH OF RICHMOND HILL...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT AREAS IN AND AROUND SWEET HILL...KELLER...BELFAST ...OAK LEVEL...OSSABAW ISLAND AND FORT MCALLISTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.